|Medicine Break and returning
Mar 1, 2014
Dear Dr i am writing from South Africa, i hvae been HIV meds for the past 10 years ( Truvada, Reyataz and Novir) i recntly took a break for about 6 months , now when i went back to my doctor she suggested that i return to the same drugs that i ave been using as my medical aid will not approve for any other drugs. my proble ins the pill load, i would like to know if ther is one drug that i can swtch to and my medical aid pay for it.
| Response from Dr. Young
Hello and thanks for posting from South Africa.
First off, it's reasonable to return to your previous medications if you were tolerant of the medications.
If you're challenged by pill burden, switching to other medications might be an option, but primarily if you don't have any issues with viral drug resistance. If your virus has resistance, given the limited number of single pill regimens, you might be out of luck since Atripla (or generic equivalent) or Complera are likely the only single tablet available.
Failing that, I'd suggest asking if there might be strategies to help with your issue of pill number fatigue- could pill boxes, or altering the timing of daily dosing help? The Truvada/Norvir/Reyataz regimen is three pills daily; not one, but I'd argue that this isn't so many to prevent you from taking a life saving regimen. It's an important issue to find the best, and most tolerable regimen for you, your lifestyle and virus.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Bloody Nose After Giving A Bj Worried I Have HIV
- Itchy Testicles After Anal Fingering Sign Of HIV AIDS
- Swollen Glands After Receiving Oral Sex Worried I Have HIV
- White Bumps On Penis After Performing Oral Sex Worried I Have HIV
- White Bumps On Penis After Touching Dried Semen Worried I Have HIV
- Can Lesbians Get An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.